U.S. doctors online nowAsk doctors free
United Kingdom
A 44-year-old female asked:

I have been taking iron supplement for 5 months and my stools are no longer black, is this a problem?

1 doctor answer1 doctor weighed in
Dr. Tipu Sultan
Specializes in Allergy
No: do not take iron indefinitely. Check your ferritin again. Iron can accumulate in body and foundational causes damage. You have taken long enough that you need reevaluation
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Tipu Sultan
Dr. Tipu Sultan commented
Specializes in Allergy
Provided original answer
There was a typo. Here is the corrected answer:do not take iron indefinitely. Check your ferritin again. Iron can accumulate in body and causes damage. You have taken long enough that you need reevaluation
Aug 1, 2015
Last updated Nov 14, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.